It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-17-2003, 06:38 AM   #1
Junior Member
 
Join Date: Sep 2003
Location: Australia
Posts: 45
AussieChick HB User
Question MTX - Is this rash a side effect??

G'day everybody! I've just started Methatrexate 7.5 mg for RA. First week felt sick as a dog for 48 hours. Nearly choked with fear and apprehension having to take week 2 dose but surprisingly felt fine although continued to have interrupted sleep patterns and crazy dreams. I have big expectations of this drug working as i've pretty much come to the end of the options here in Australia, after several allergic reactions in the past 5 months to other drugs available BUT now i've got this rash all over my back. Looks like i've been attacked by fleas. I don't want to just drop the Mtx unless i'm sure it's the cause. Also on Prednisoline and Vioxx. Hasn't anyone else suffered a rash caused by these drugs?? Should i take the next dose??
__________________
J

 
Old 10-17-2003, 09:34 AM   #2
Junior Member
 
Join Date: Oct 2003
Location: Georgia USA
Posts: 14
lbwp HB User
Post

I don't know if you should just stop taking the MTX because of the rash. I do think you should contact your physician who will tell you whether or not you should stop or can offer you something to take care of the rash. It very well might be an allergic reaction or side effect, but maybe some benadryl might help it go away. It also may be a stress reaction.

I just started my MTX inj. last week & I too had nausea mostly the 1st day after & a little bit the 2nd day. The 3rd day I had a tremendous appetite & ate all day long! I also misunderstood my prescriptions thinking that the low dose prednisone they put me on while waiting for the MTX 6-8wks. to kick in was to take the place of the diclofinac that I was previously taking & not helping me. My hands were in so much pain the 1st 2 day's of my being on MTX & prednisone so I called the nurse to discuss the situation & when I told her I had stopped taking the diclofinac-that is when she told me I was supposed to have continued w/it. Once I went back to taking it also, my hands started feeling much-much better, still stiff but w/less pain. I go for my 2nd MTX inj. on Mon. 3rd inj. I begin giving them to myself. I don't think I'll be as scared this time around. I think the ulcers I got in my mouth just a few hrs. after my 1st inj. was due to stress & according the nurse-I wouldn't have gotten them from the MTX that soon so it had to be something else going on. The ulcers were gone by the next morn. anyway thank goodness.

Here's to hoping that we both find the perfect cocktail to help us live w/our RA!

Lisa

 
Sponsors Lightbulb
   
Old 10-19-2003, 03:59 AM   #3
Junior Member
 
Join Date: Sep 2003
Location: Australia
Posts: 45
AussieChick HB User
Post

Thanks Lisa, I really appreciate your thoughts. Isn't it good to know we are one of many on the same journey here? My GP gave me antihistamine to clear the rash but thinks it probably is the beginning of my system displaying it can't cope with mtx. Unfortunately my rheumatologist is overseas. I have decided to persist and take my third dose tonight and i guess i'll know one way or the other for sure real soon but yes, i am too well aware of the stress factor and the amazing power of the mind over our bodies well being, so trying to keep positive. I am also on those other drugs just until the mtx kicks in...and folic acid too. Wondering why you have been put on injections instead? I would assume it would cause less stomach upset. Is this the first medication they're trying on you? I've only had RA since May; am still hoping to be managing it by Christmas. After the initial attack which stopped use of my hands all together, i'm not too bad - have been away with girlfriends all weekend feeling well and with no probs - (it's no big deal to me that i can't play tennis) I wonder if it's the cortisone just masking the pain or if it's just becoming so familiar to me so i tolerate it without too much notice. Will keep an eye out for your progress
__________________
J

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Pristiq side effect - Loss of bladder control Lee123456 Urology 2 05-04-2010 02:36 PM
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
Has anyone on this board taken blood pressure med. and gotten itchy red rash from it? sunshine123 Skin Problems 1 05-02-2008 01:18 PM
I woke up this morning w/ a rash on the back of my neck (I'm on Lamictal) TopamaxKillsMe Epilepsy 7 04-18-2008 08:19 PM
rash on neck from Acid Reflux? healthnut Acid Reflux / GERD 2 02-03-2008 10:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Bextra
Celebrex
Enbrel
Humira Ibuprofen
  Methotrexate
Mobic
Prednisone
Tylenol
Vioxx




TOP THANKED CONTRIBUTORS



jennybyc (108), Haydena (90), Moldova (47), margarita889 (23), d j (21), Janet20 (16), ladybud (13), Greengal04 (10), dajo (10), gingertea (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!